Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 20, NWS Lubbock, TX

March 2, 2000Garza County, Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 2, 2000, 4:01 AM CST for Garza County, Kent County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 2, 2000, 4:01 AM CST (10:01 UTC)
Expired
Mar 2, 2000, 4:45 AM CST
In force
44 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garza County, TX, Kent County, TX

The radar

The Lubbock radar (KLBB), 88 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLUB 021002
SVRLBB
TXC169-263-021045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
401 AM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GARZA COUNTY IN TEXAS  
  NORTHERN KENT COUNTY IN TEXAS

* UNTIL 445 AM CST

* AT 357 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 26 MILES WEST OF CLAIREMONT...OR ABOUT 12 MILES
  EAST OF POST...MOVING EAST-NORTHEAST AT 45 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE GIRARD...
  CLAIREMONT AND JAYTON.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBERF...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

LAT...LON 3339 10130 3310 10127 3312 10052 3340 10053

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:30 AM CST, 31 minutes earlier.

Area forecast discussion, Mar 2, 3:30 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 AM CST THU MAR 2 2000

THE 730Z WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER LEVEL TROUGH
LOCATED OVER THE SOUTHEAST AZ AND SOUTHWEST NM BORDER.

AT 8Z WIDE SPREAD THUNDERSTORM ACTIVITY WAS LOCATED OVER THE EASTERN
TWO-THIRDS OF THE FORECAST AREA.  THESE STORMS HAVE BEEN PULSE
SEVERE PRODUCING LARGER THAN DIME SIZE HAIL AT TIMES. THE 7Z SURFACE
MAP SHOWED A DRYLINE ACROSS FAR WEST TEXAS WITH A SURFACE TROUGH
EXTENDING NORTH THROUGH EASTERN NM.  DEEP GULF MOISTURE WAS
ADVECTING NORTHWEST OVER THE REGION ABOVE THE SURFACE WARM FRONT
WHICH EXTENDED FROM HOBBS...NM EAST-SOUTHEASTWARD INTO EASTERN TEXAS.

THE 18 HOUR ETA MODEL SHOWS THE UPPER LEVEL SHORTWAVE TROUGH
CURRENTLY OVER SOUTHWEST NM LIFTING NEG TILT INTO THE NORTHERN TX
PNHDL. THE SURFACE DRY LINE SHOULD MIX OUT ACROSS THE WESTERN AND
SOUTH-CENTRAL PORTIONS OF THE FORECAST AREA BY 12 NOON. THIS WILL
BRING AN END TO THE THE THUNDERSTORMS OVER WESTERN AND SOUTHERN
SECTIONS OF THE FORECAST AREA. THROUGH THE EARLY AFTERNOON HOURS
SCATTERED THUNDERSTORMS WILL REDEVELOP AHEAD OF THE DRYLINE AND MOVE
RAPIDLY NORTHEAST OUT OF THE FORECAST AREA BY LATE AFTERNOON. THE
BEST CHANCE OF SEVERE WEATHER TOMORROW AFTERNOON WILL OCCUR EAST OF
THE FORECAST AREA.

COLD AIR ADVECTION ON THE BACK SIDE OF THE UPPER LEVEL TROUGH WILL
BRING A COLD FRONT SOUTHWARD ACROSS THE FORECAST AREA TONIGHT. A
SURFACE RIDGE OF HIGH PRESSURE WILL BUILD SOUTH OVER THE REGION ON
FRIDAY COOLING AFTERNOON HIGH TEMPERATURES DOWN INTO THE MID 50S TO
LOWER 60S ACROSS THE ENTIRE FA.

THE NEXT SHORTWAVE TROUGH WILL MOVE ON SHORE OVER SOUTHERN CA LATE
THIS AFTERNOON AND DIG SOUTHEAST INTO OLD MEXICO BEFORE LIFTING
NORTHEAST OVER WEST TEXAS BY LATE SATURDAY AFTERNOON.  THIS COULD
BRING WEST TEXAS ANOTHER CHANCE OF RAIN. THE EXTENDED FORECAST LOOKS
GOOD.

FRIONA         66/31/55/40 5000
TULIA          67/32/55/41 5-00
CHILDRESS      68/35/55/42 7100
BROWNFIELD     71/33/60/41 5000
LUBBOCK        70/34/58/41 7000
ASPERMONT      48/72/41/45 7-00

.LBB....

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8AM TXZ 21>44

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:27 AM CSTSevere Thunderstorm WarningLUBGarza33 min
Mar 2, 1:28 AM CSTSevere Thunderstorm WarningLUBLynn47 min
Mar 2, 1:35 AM CSTSevere Thunderstorm WarningLUBCrosby40 min
Mar 2, 1:49 AM CSTSevere Thunderstorm WarningLUBLubbock31 min
Mar 2, 2:06 AM CSTSevere Thunderstorm WarningLUBDickens24 min
Mar 2, 2:59 AM CSTSevere Thunderstorm WarningLUBLynn31 min
Mar 2, 3:23 AM CSTSevere Thunderstorm WarningLUBGarza37 min
Mar 2, 4:25 AM CSTSevere Thunderstorm WarningLUBDickens50 min
Mar 2, 5:11 AM CSTSevere Thunderstorm WarningLUBKing34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.